Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Could an IUD trigger Alopecia Areata?

Discussion in 'Medications that can cause Hair Loss' started by tearie, Feb 1, 2008.

  1. tearie

    tearie Guest

    About six-seven months after I got my IUD, I my husband found my first bald (it's already regrowing hair), now I have two other spots.

    The doctors admit they don't know what triggers Alopecia Areata, so why could it not be my IUD? All three doctors I went to say it has absolutely nothing to do with...so it's a coincidence that I have three bald patches now? I mean, it could be, but what if it's not?

    I'm wondering if any of you ladies out there have any advice on this subject. I am definitely going to have it removed, but would like some input.

    Best of luck to you and your hair!
     
  2. hairyape

    hairyape Guest

    Tearie,
    There is a thread on this forum called "IUD's where you could find some responses to your question, the last post on it was made 1/29/08.

    HA
     
  3. tearie

    tearie Guest

    Hey there! I cannot find the thread! Can you give me the link, or tell me specifically where it is?

    Thanks for any help.


    Edit: FOUND IT! Thanks.
     
  4. Julie1977

    Julie1977 Guest

    Copper IUDs release copper into the blood stream and high levels of copper can cause hairloss. I have a copper IUD and have decided to keep it in due to not wanting to use any other form of contraceptive. I also take an antidepressant and an antipsychotic and both of these also can cause hairloss. I'm not willing to stop my meds or change my contraceptive on the assumption that these are exacerbating my hairloss. As the risk of hair loss is 'rare' with psychotropic drugs, and i've never read anything about hairloss and the copper IUD, there is no definate evidence that they are making my loss worse. I'll stick with them.
     

Share This Page